Alert archive / Tennessee / Tornado Warnings in 2011
Tornado Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 28, 2011, 12:44 PM CST for Franklin County, Tennessee; Jackson County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 12:44 PM CST (18:44 UTC)
- Expired
- Feb 28, 2011, 1:30 PM CST
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 12:29 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
119
WFUS54 KHUN 281844
TORHUN
ALC071-TNC051-281930-
/O.NEW.KHUN.TO.W.0016.110228T1844Z-110228T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN TENNESSEE...
NORTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 130 PM CST
* AT 1244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JERICHO...
OR ABOUT 15 MILES SOUTH OF WINCHESTER...MOVING EAST AT 65 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
ANDERSON.
RUSSELL CAVE NATIONAL MONUMENT.
BRIDGEPORT.
LONG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3485 8561 3489 8618 3507 8617 3506 8587
3500 8586 3500 8561 3487 8558
TIME...MOT...LOC 1844Z 272DEG 55KT 3497 8604
$$
70/DD2 follow-up statements
654
WWUS54 KHUN 281909
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
109 PM CST MON FEB 28 2011
TNC051-281918-
/O.CAN.KHUN.TO.W.0016.000000T0000Z-110228T1930Z/
FRANKLIN TN-
109 PM CST MON FEB 28 2011
...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3485 8561 3487 8585 3500 8586 3500 8561
3487 8558
TIME...MOT...LOC 1908Z 272DEG 55KT 3494 8571
$$
ALC071-281930-
/O.CON.KHUN.TO.W.0016.000000T0000Z-110228T1930Z/
JACKSON AL-
109 PM CST MON FEB 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
NORTHEASTERN JACKSON COUNTY...
AT 109 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RUSSELL CAVE
NATIONAL MONUMENT...OR ABOUT NEAR BRIDGEPORT...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3485 8561 3487 8585 3500 8586 3500 8561
3487 8558
TIME...MOT...LOC 1908Z 272DEG 55KT 3494 8571
$$
70/DD995
WWUS54 KHUN 281934
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
134 PM CST MON FEB 28 2011
ALC071-281944-
/O.EXP.KHUN.TO.W.0016.000000T0000Z-110228T1930Z/
JACKSON AL-
134 PM CST MON FEB 28 2011
...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY EXPIRED AT 130
PM CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND OCCASIONAL LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3485 8561 3487 8585 3500 8586 3500 8561
3487 8558
TIME...MOT...LOC 1909Z 272DEG 55KT 3492 8569
$$
70/DDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 11:41 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 28, 11:41 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED.
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1141 AM CST MON FEB 28 2011
.UPDATE...18Z AVIATION DISCUSSION.
&&
.AVIATION...AS A RAGGED LINE OF STRONG TO SEVERE STORMS CONTINUES TO
PUSH EASTWARD THROUGH THE AREA...BOTH KMSL AND KHSV WILL BE AFFECTED
THROUGH 28/21Z WITH MVFR CONDITIONS /WITH IFR CONDITIONS POSSIBLE IN
HEAVIER THUNDERSTORM ACTIVITY/. SUSTAINED SRLY/SWRLY GRADIENT WINDS
OF 20-25KTS WITH GUSTS TO 40KTS ARE EXPECTED /ASIDE FROM ANY
CONVECTIVE ACTIVITY/ THROUGH SUNSET THIS EVENING...SLOWLY
DIMINISHING OVERNIGHT. TSTORM GUSTS OF 50-60KTS ARE ALSO POSSIBLE
THIS AFTERNOON. AFTER THIS TIMEFRAME...ADDITIONAL SHOWER /AND
ISOLATED THUNDERSTORM/ DEVELOPMENT IS POSSIBLE THROUGH
28/04-05Z...BUT HAVE ONLY INCLUDED VCSH/VCTS AT THIS TIME. AS THE
COLD FRONT SWINGS THROUGH THE AREA AROUND MIDNIGHT...SKIES WILL
BEGIN TO CLEAR FROM WEST TO EAST ACROSS THE TENNESSEE VALLEY...BY
TUESDAY MORNING...WITH VFR CONDITIONS EXPECTED THROUGH THE REMAINDER
OF THE TAF PERIOD.
&&
.DISCUSSION.../ISSUED 1015 AM CST MON FEB 28 2011/...AN ACTIVE
MORNING WEATHER-WISE IS UNDERWAY ACROSS THE TENNESSEE VALLEY AS A
QLCS WITH STRONG TO SEVERE STORMS IS CURRENTLY MARCHING ACROSS
NORTHERN MISSISSIPPI TOWARDS THE CWA. AN INITIAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS IS RAPIDLY PUSHING OFF TO THE NORTHEAST AHEAD
OF THIS MAIN LINE...BUT HAS MAINLY AFFECTED AREAS WEST OF INTERSTATE
65 THIS MORNING.
THE UPPER LEVEL LOW IS LOCATED OVER SOUTHERN MO AND IS TRACKING
NORTHEASTWARD TOWARDS NEW ENGLAND. THE SFC LOW IS LOCATED OVER
NORTHWEST TENNESSEE WITH THE MAIN COLD FRONT DRAPED SOUTHWESTWARD
THROUGH SE TX. A WEAK SFC FRONT/DRYLINE FEATURE IS EXTENDING
SOUTHWARD THROUGH WRN MS INTO CENTRAL LA. THIS FEATURE IS PRIMARILY
RESPONSIBLE FOR THE CURRENT QLCS RACING TOWARDS THE AREA. CURRENT
TEMPERATURES RANGE FROM 68 IN FORT PAYNE AND INTO THE LOWER/MIDDLE
70S ELSEWHERE ACROSS THE AREA. DEWPOINTS ARE IN THE LOWER TO MIDDLE
60S /FAR WARMER AND MORE MOIST THAN AVERAGE FOR THIS LAST DAY IN
FEBRUARY/.
PARAMETERS /GENERALLY FROM THE SPC MESOANALYSIS PAGE AND LATEST BUFR
SOUNDINGS/ SHOW SB CAPE VALUES BETWEEN 1000 AND UPWARDS OF 2000 J/KG
RIGHT AHEAD OF THE LINE. HELICITIES OF 400-500 M2/S2 EXIST THROUGH
ABOUT MIDDAY BUT THEN DECREASE AS SFC FLOW BECOMES MORE
SOUTHWESTERLY. OF THE 0-3KM SHEAR PRESENT...A MAJORITY OF IT LIES
WITHIN THE LOWEST KM. THOUGH THE RISK FOR STRONG TO SEVERE STORMS
WILL STILL EXIST THROUGH THE EARLY AFTERNOON HOURS...THE BETTER
DYNAMICS AND PARAMETERS FOR TORNADIC ACTIVITY WILL REMAIN TO THE
NORTH OF THE AREA CLOSER TO THE TRACK OF THE SFC LOW. WIDESPREAD
DAMAGING WINDS ARE STILL ANTICIPATED AS 850 WINDS OF 60-70KTS MIX
DOWN TO THE SFC. WINDY SFC CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON HOURS WITH SUSTAINED WINDS ~20KTS WITH GUSTS TO 40KTS
POSSIBLE. FOR THIS REASON...THE WIND ADVISORY WILL REMAIN IN EFFECT.
THE CURRENT TORNADO WATCH ALSO REMAINS IN EFFECT THROUGH 1PM THIS
AFTERNOON...AND MAY BE UPDATED TO EXTEND THE TIME LATER THIS
AFTERNOON /DEPENDING ON THE TIMING OF THE SQUALL LINE/.
REDEVELOPMENT ALONG THE MAIN COLD FRONT IS POSSIBLE LATE THIS
AFTERNOON/EVENING...BUT CURRENT THINKING IS THAT THE ATMOSPHERE WILL
BE WORKED OVER THAT LITTLE IN THE WAY OF ADDITIONAL THUNDERSTORMS
WILL BE EXPECTED. WILL UPDATE THIS PORTION OF THE FORECAST AS
NECESSARY THROUGH THE AFTERNOON.
UPDATES TO THE FORECAST INCLUDED MINOR TWEAKS TO AFTERNOON HIGH
TEMPERATURES...AS WELL AS THE HOURLY TEMP GRIDS TO FOLLOW CURRENT
TRENDS. MINOR TWEAKS WERE MADE TO SKY GRIDS THROUGH THIS AFTERNOON
AS WELL. OTHERWISE...THE REST OF THE FORECAST WAS LEFT AS-IS FOR NOW.
UPDATED ZONES OUT SHORTLY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
DEKALB...JACKSON...MARSHALL.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MORGAN.
TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LINCOLN...MOORE.
&&
12Hazardous weather outlook, Feb 28, 10:01 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1001 AM CST MON FEB 28 2011 ALZ001>010-016-TNZ076-096-097-010000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1001 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD ACROSS THE REGION TODAY. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SURGE EASTWARD ACROSS THE CENTRAL TENNESSEE VALLEY STARTING AROUND MIDDAY AND CONTINUING INTO THE EARLY AND MID AFTERNOON HOURS. WITHIN THIS LINE OF STORMS...DAMAGING WIND GUSTS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. ISOLATED TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY FOR LOCATIONS WHERE BREAKS IN THE SQUALL LINE DEVELOP. IN ADDITION...AN ISOLATED SUPERCELL OR TWO DEVELOPING AHEAD OF THE MAIN LINE OF THUNDERSTORMS WILL POSE A FURTHER THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. SPECIFIC TIMING RELATED TO THE ONSET OF SEVERE WEATHER WILL HAVE THE SQUALL LINE AFFECTING NORTHWEST ALABAMA FROM 10 AM THROUGH NOON...THE I-65 CORRIDOR BETWEEN NOON PM AND 2 PM...AND THE REMAINDER OF THE OUTLOOK AREA FROM 2 PM UNTIL 4 PM. THE SEVERE WEATHER THREAT WILL DIMINISH BY SUNSET AS A STRONG COLD FRONT BEGINS TO SWEEP THROUGH THE AREA. IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTHERLY WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT THROUGH MUCH OF THE AFTERNOON PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AROUND THE START OF THE WEEKEND PERIOD...AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED FOR THE ENTIRE OUTLOOK AREA TODAY. IN ADDITION...FIRST RESPONSE AGENCIES ARE ENCOURAGED TO FORWARD ANY DAMAGE OR STORM REPORTS TO THE NATIONAL WEATHER SERVICE WHEN TIME PERMITS.
In the hours before
Special weather statement, Feb 28, 10:30 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 AM CST MON FEB 28 2011
ALZ001-281715-
LAUDERDALE-
1030 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE COUNTY UNTIL
1115 AM CST...
AT 1028 AM CST...RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF ACTON...OR 7 MILES EAST OF CORINTH...MOVING EAST
NORTHEAST AT 55 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
PICKWICK LAKE.
IF ON OR NEAR PICKWICK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
&&
LAT...LON 3502 8769 3501 8769 3491 8813 3494 8816
3497 8817 3500 8820 3502 8819 3502 8789
TIME...MOT...LOC 1628Z 252DEG 57KT 3495 8833Special weather statement, Feb 28, 10:41 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1041 AM CST MON FEB 28 2011
ALZ002-281730-
COLBERT-
1041 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 1130 AM
CST...
AT 1041 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PADEN...OR 9 MILES SOUTHWEST OF IUKA...
MOVING NORTHEAST AT 65 MPH.
WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MARGERUM...MALONE.
CHEROKEE...BARTON.
PRIDE LANDING...NEW BETHEL.
SHEFFIELD...MUSCLE SHOALS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3484 8811 3487 8803 3489 8797 3485 8793
3482 8792 3475 8784 3474 8776 3481 8762
3482 8755 3482 8751 3466 8766 3458 8814
TIME...MOT...LOC 1639Z 246DEG 63KT 3471 8818
70/DDSpecial weather statement, Feb 28, 11:38 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1138 AM CST MON FEB 28 2011
ALZ001-004-005-007-281845-
LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
1138 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 1245 PM CST...
AT 1138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOOD SPRINGS TO
OLIVER TO TOWN CREEK...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF ATHENS TO 17 MILES WEST OF ATHENS TO 14 MILES SOUTHEAST
OF MUSCLE SHOALS...MOVING SOUTHEAST AT 65 MPH.
WINDS FROM 50 TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELKMONT...HOLLAND GIN.
BETHEL...TANNER.
FRENCH MILL...BELLE MINA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3499 8679 3455 8681 3454 8684 3463 8749
3466 8748 3466 8744 3470 8745 3471 8743
3477 8742 3481 8737 3482 8731 3484 8732
3501 8726
TIME...MOT...LOC 1738Z 314DEG 63KT 3493 8712 3477 8720
3462 8738
70/DDSpecial weather statement, Feb 28, 11:48 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1148 AM CST MON FEB 28 2011
TNZ076-096-281830-
LINCOLN-MOORE-
1148 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
1230 PM CST...
AT 1148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PULASKI...MOVING EAST AT
65 MPH.
WINDS FROM 50 TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARMS...CARMARGO.
PETERSBURG...BELLEVILLE.
CHESTNUT RIDGE...BOONEVILLE.
LYNCHBURG...LOIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8634 3502 8684 3527 8681 3527 8674
3531 8671 3535 8660 3538 8659 3537 8648
3534 8644 3534 8642 3536 8640 3536 8637
3538 8635 3539 8631
TIME...MOT...LOC 1748Z 249DEG 61KT 3527 8685
70/DDLocal storm report, Feb 28, 11:52 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST 5 SE FLORENCE 34.74N 87.61W
02/28/2011 M53 MPH COLBERT AL ASOS
REPORTED 53 MPH WIND GUST AT KMSL.
&&
SLACORTELocal storm report, Feb 28, 12:16 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 9 W ATHENS 34.77N 87.12W
02/28/2011 LIMESTONE AL TRAINED SPOTTER
ROOF DAMAGE...AND TREES DOWNED ON POPLAR CREEK RD WEST OF
ATHENS
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:48 AM CST | Special Weather Statement | HUN | Lincoln, Moore | 42 min |
| Feb 28, 11:56 AM CST | Tornado Warning | HUN | Lincoln | 25 min |
| Feb 28, 12:07 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 23 min |
| Feb 28, 12:12 PM CST | Tornado Warning | HUN | Franklin, Moore | 18 min |
| Feb 28, 12:19 PM CST | Tornado Warning | HUN | Franklin, Lincoln | 28 min |
| Feb 28, 12:27 PM CST | Tornado Warning | HUN | Franklin, Moore | 18 min |
| Feb 28, 12:36 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 24 min |
| Feb 28, 12:45 PM CST | Tornado Warning | HUN | Franklin | 15 min |
| Feb 28, 7:21 AM CST | Special Weather Statement | HUN | Lauderdale | 39 min |
| Feb 28, 8:18 AM CST | Special Weather Statement | HUN | Lauderdale | 42 min |
| Feb 28, 8:23 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 23 min |
| Feb 28, 10:30 AM CST | Special Weather Statement | HUN | Lauderdale | 45 min |
| Feb 28, 10:41 AM CST | Special Weather Statement | HUN | Colbert | 49 min |
| Feb 28, 10:47 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 58 min |
| Feb 28, 10:57 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 46 min |
| Feb 28, 11:09 AM CST | Severe Thunderstorm Warning | HUN | Colbert | 35 min |
| Feb 28, 11:38 AM CST | Special Weather Statement | HUN | Limestone | 67 min |
| Feb 28, 12:04 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 56 min |
| Feb 28, 12:41 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Morgan | 49 min |
| Feb 28, 1:04 PM CST | Special Weather Statement | HUN | Marshall | 26 min |
| Feb 28, 1:19 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 41 min |
| Feb 28, 1:24 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 51 min |
| Feb 28, 1:37 PM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Feb 28, 1:51 PM CST | Tornado Warning | HUN | DeKalb | 24 min |
| Feb 28, 2:14 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 46 min |
| Feb 28, 2:21 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
Nearby
Tornado Warnings in Tennessee, 2011Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.